Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 96, NWS Northern Indiana

December 31, 2017

NWS Northern Indiana issued this small craft advisory at Dec 31, 2017, 5:32 AM EST. It took effect at Dec 31, 2017, 3:32 PM EST. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Dec 31, 2017, 5:32 AM EST (10:32 UTC)
In effect from
Dec 31, 2017, 3:32 PM EST
Expired
Jan 6, 2018, 11:00 AM EST
In force
6 days
Issued by
NWS Northern Indiana

The text

As transmitted.

356 
WHUS73 KIWX 311032
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
532 AM EST Sun Dec 31 2017

LMZ043-046-311845-
/O.CAN.KIWX.SC.Y.0095.000000T0000Z-171231T1200Z/
/O.NEW.KIWX.SC.Y.0096.171231T2100Z-180102T0900Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
532 AM EST Sun Dec 31 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST TUESDAY...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect from 4 PM this afternoon
to 4 AM EST Tuesday. 

* WINDS...Northwest 15 to 25 knots. Gusts to 30 knots tonight.

* WAVES...Building to 5 to 8 feet tonight into Monday. Subsiding 
  to 3 to 5 feet Monday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
24 follow-up statements
980 
WHUS73 KIWX 311533
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1033 AM EST Sun Dec 31 2017

LMZ043-046-312345-
/O.CON.KIWX.SC.Y.0096.171231T2100Z-180102T0900Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1033 AM EST Sun Dec 31 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EST TUESDAY...

* WINDS...Northwest 15 to 25 knots. Gusts to 30 knots tonight.

* WAVES...Building to 5 to 8 feet tonight into Monday. Subsiding 
  to 3 to 5 feet Monday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
406 
WHUS73 KIWX 312032
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
332 PM EST Sun Dec 31 2017

LMZ043-046-010445-
/O.EXT.KIWX.SC.Y.0096.171231T2032Z-180102T0900Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
332 PM EST Sun Dec 31 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY...

* WINDS...Northwest 15 to 25 knots. Gusts to 30 knots tonight.

* WAVES...5 to 9 feet tonight into Monday. Subsiding to 3 to 5 
  feet Monday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
592 
WHUS73 KIWX 010305
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1005 PM EST Sun Dec 31 2017

LMZ043-046-011115-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180102T0900Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1005 PM EST Sun Dec 31 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WINDS...Northwest 15 to 20 knots. Gusts to 25 knots.

* WAVES...5 to 9 feet tonight into Monday. Subsiding to 3 to 5 
  feet Monday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
657 
WHUS73 KIWX 010927
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
427 AM EST Mon Jan 1 2018

LMZ043-046-011730-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180102T0900Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
427 AM EST Mon Jan 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WINDS...West 15 to 20 knots. Gusts to 25 knots.

* WAVES...3 to 6 feet...Subsiding to 3 to 5 feet tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
928 
WHUS73 KIWX 011521
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1021 AM EST Mon Jan 1 2018

LMZ043-046-012330-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180102T0900Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1021 AM EST Mon Jan 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WINDS...West 15 to 20 knots. Gusts to 25 knots.

* WAVES...3 to 6 feet...Subsiding to 3 to 5 feet tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
330 
WHUS73 KIWX 012056
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
356 PM EST Mon Jan 1 2018

LMZ043-046-020500-
/O.EXT.KIWX.SC.Y.0096.000000T0000Z-180104T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
356 PM EST Mon Jan 1 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WINDS...West 15 to 25 knots. Gusts to 30 knots.

* WAVES...3 to 6 feet...Increasing on Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
259 
WHUS73 KIWX 020330
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1030 PM EST Mon Jan 1 2018

LMZ043-046-021130-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180104T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1030 PM EST Mon Jan 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

* WINDS...West 15 to 25 knots. Gusts to 30 knots.

* WAVES...3 to 6 feet...Increasing on Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
523 
WHUS73 KIWX 020933
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
433 AM EST Tue Jan 2 2018

LMZ043-046-021745-
/O.EXT.KIWX.SC.Y.0096.000000T0000Z-180104T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
433 AM EST Tue Jan 2 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY...

* WINDS...Southwest 15 to 20 knots. Gusts to 25 knots through
  tonight. West 15 to 25 knots with gusts to 30 knots, veering
  northwest Wednesday. 

* WAVES...3 to 6 feet...building to 4 to 7 feet Wednesday and 6 to
  10 feet Wednesday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
045 
WHUS73 KIWX 021532
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1032 AM EST Tue Jan 2 2018

LMZ043-046-022345-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180104T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1032 AM EST Tue Jan 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WINDS...Southwest 15 to 20 knots. Gusts to 25 knots through 
  tonight. West 15 to 25 knots with gusts to 30 knots, veering 
  northwest Wednesday. 

* WAVES...3 to 6 feet...building to 4 to 7 feet Wednesday and 6 
  to 10 feet Wednesday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
035 
WHUS73 KIWX 022012
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
312 PM EST Tue Jan 2 2018

LMZ043-046-030500-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180104T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
312 PM EST Tue Jan 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WINDS...Southwest 15 to 20 knots. Gusts to 25 knots through 
  tonight. West 15 to 25 knots with gusts to 30 knots, veering 
  northwest Wednesday afternoon. 

* WAVES...3 to 6 feet...building to 4 to 8 feet Wednesday and 6 
  to 10 feet Wednesday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
362 
WHUS73 KIWX 030351
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1051 PM EST Tue Jan 2 2018

LMZ043-046-031200-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180104T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1051 PM EST Tue Jan 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WINDS...Southwest 15 to 20 knots. Gusts to 25 knots through 
  tonight. West 15 to 25 knots with gusts to 30 knots, veering 
  northwest Wednesday afternoon. 

* WAVES...3 to 6 feet...building to 4 to 8 feet Wednesday and 6 
  to 10 feet Wednesday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
970 
WHUS73 KIWX 030934
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
434 AM EST Wed Jan 3 2018

LMZ043-046-031745-
/O.EXT.KIWX.SC.Y.0096.000000T0000Z-180105T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
434 AM EST Wed Jan 3 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...Veering west 15 to 25 knots with gusts to 30 knots, then
  northwest this afternoon and continuing through Thursday night.

* WAVES...Building to 4 to 8 feet this afternoon and 6 to 10 feet
  tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
974 
WHUS73 KIWX 031534
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1034 AM EST Wed Jan 3 2018

LMZ043-046-032345-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180105T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1034 AM EST Wed Jan 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...Northwest 15 to 25 knots with gusts to 30 knots.

* WAVES...Building to 6 to 10 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
283 
WHUS73 KIWX 032045
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
345 PM EST Wed Jan 3 2018

LMZ043-046-040445-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180105T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
345 PM EST Wed Jan 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...Building to 5 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
131 
WHUS73 KIWX 040359
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1059 PM EST Wed Jan 3 2018

LMZ043-046-041200-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180105T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1059 PM EST Wed Jan 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...in ice free areas...5 to 10 feet, occasionally to 13 
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
888 
WHUS73 KIWX 040926
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
426 AM EST Thu Jan 4 2018

LMZ043-046-041730-
/O.EXT.KIWX.SC.Y.0096.000000T0000Z-180106T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
426 AM EST Thu Jan 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...in ice free areas...5 to 10 feet, occasionally to 13 
  feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
941 
WHUS73 KIWX 041528
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1028 AM EST Thu Jan 4 2018

LMZ043-046-042330-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180106T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1028 AM EST Thu Jan 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...in ice free areas...5 to 10 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
907 
WHUS73 KIWX 042009
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
309 PM EST Thu Jan 4 2018

LMZ043-046-050415-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180106T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
309 PM EST Thu Jan 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...in ice free areas...5 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
519 
WHUS73 KIWX 050342
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1042 PM EST Thu Jan 4 2018

LMZ043-046-051145-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180106T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1042 PM EST Thu Jan 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...in ice free areas...5 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
858 
WHUS73 KIWX 050833
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
333 AM EST Fri Jan 5 2018

LMZ043-046-051645-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180106T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
333 AM EST Fri Jan 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WINDS...Northwest 15 to 25 knots...backing west 5 to 15 knots
  Saturday.

* WAVES...in ice free areas...5 to 10 feet...subsiding to 4 feet
  or less by late Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
262 
WHUS73 KIWX 051550
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1050 AM EST Fri Jan 5 2018

LMZ043-046-060000-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180106T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1050 AM EST Fri Jan 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WINDS...Northwest 15 to 25 knots...backing west 5 to 15 knots 
  Saturday. 

* WAVES...in ice free areas...5 to 10 feet...subsiding to 4 feet 
  or less by late Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
389 
WHUS73 KIWX 052022
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
322 PM EST Fri Jan 5 2018

LMZ043-046-060430-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180106T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
322 PM EST Fri Jan 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WINDS...Northwest 10 to 20 knots.

* WAVES...in ice free areas...3 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
137 
WHUS73 KIWX 060353
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1053 PM EST Fri Jan 5 2018

LMZ043-046-061200-
/O.EXT.KIWX.SC.Y.0096.000000T0000Z-180106T1600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1053 PM EST Fri Jan 5 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST SATURDAY...

* WINDS...Northwest 10 to 20 knots.

* WAVES...in ice free areas...3 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
049 
WHUS73 KIWX 060921
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
421 AM EST Sat Jan 6 2018

LMZ043-046-061600-
/O.CON.KIWX.SC.Y.0096.000000T0000Z-180106T1600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
421 AM EST Sat Jan 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS...Northwest 10 to 15 knots.

* WAVES...in ice free areas...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 31, 4:39 AM EST, 53 minutes earlier.

Area forecast discussion, Dec 31, 4:39 AM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
439 AM EST Sun Dec 31 2017

.SYNOPSIS...
Issued at 409 AM EST Sat Dec 31 2017

Lake effect snow showers will become heavier near the lake today
with several inches of snow expected. The snow showers will
diminish tonight as bitterly cold air remains over the area. More
lake snow showers are likely later this week. In addition to the
snow showers, dangerously cold wind chills of 15 below to 25 below
can be expected at times through Tuesday morning.

&&

.SHORT TERM...(Today and Tonight)
Issued at 405 AM EST Sun Dec 31 2017

A developing type 6 lake effect snow band over Lake Michigan was
continuing to provide great forecasting challenges in both timing
and location of the arrival of both the south section near
Berrien County and the larger section farther northwest over the
open waters. High resolution models still were really having a
hard time resolving the individual bands. Using radar trends and a
blend of these model solutions, favor heavy snow showers moving
inland this morning with the south section, and then more showers
late today/this evening as the remnants of the larger band come on
shore. Have kept the warning for Berrien County with the advisory
farther inland. Several inches of snow are likely associated with
this system. It is possible Laporte County may need to be upgraded
to a warning, but for now will keep it in an advisory.

In addition to the winter storm warning and advisory, bitterly
cold wind chills are expected again tonight and have prompted a
wind chill advisory for almost all of the area.

&&

.LONG TERM...(Monday through Saturday)
Issued at 405 AM EST Sun Dec 31 2017

Bitterly cold air will remain over the area into the middle of
this week with wind chills becoming dangerously cold. After
coordination with surrounding offices, have issued a wind chill
advisory that covers nearly all of the area through mid day
Tuesday. Wind chill temperatures are expected to be between -15
and -25 much of the time and will probably dip below -25 at
colder locations tonight and Monday night. In addition to the
bitterly cold wind chills, more lake effect snow showers are
expected.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 100 AM EST Sun Dec 31 2017

TAF not much clearer with regards to lake effect impacts on KSBN
with this package. Persistent single band was located across SW
Berrien County with occasional lighter snow showers straying SE
into KSBN. Hi res models show this band causing MVFR conditions at
times through 10Z before combination of approaching mesolow and
clipper system forces it to the west. Focus then shifts on the
mesolow and when any impacts may occur. Several of the hi res
models suggest little/no impacts until after 20Z with brunt of
impacts further west prior to this time. Confidence in evolution
low at this time warranting holding onto previous forecast
broadbrushed high end MVFR conditions and brief excursions towards
low end of MVFR/possible IFR. Winds have become generally light
and will be bouncing around so opted for VRB mention.

At KFWA, no real impacts expected other than increasing mid clouds
later tonight ahead of the clipper system and maybe some marginal
MVFR cigs during the day Sunday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Chill Advisory from 10 PM EST /9 PM CST/ this evening to
     noon EST /11 AM CST/ Tuesday for INZ003>009-012>018-020-
     022>027-032>034.

     Winter Weather Advisory until midnight EST /11 PM CST/ tonight
     for INZ003-004.

     Wind Chill Advisory until 9 AM EST /8 AM CST/ this morning for
     INZ012>017-020-022>027-032>034.

MI...Wind Chill Advisory from 10 PM this evening to noon EST Tuesday
     for MIZ081.

     Winter Weather Advisory until midnight EST tonight for MIZ078.

     Winter Storm Warning until midnight EST tonight for MIZ077.

OH...Wind Chill Advisory from 10 PM this evening to noon EST Tuesday
     for OHZ001-002-004-005-015-016-024-025.

LM...Small Craft Advisory from 4 PM this afternoon to 4 AM EST
     Tuesday for LMZ043-046.

&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Fisher

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 30, 6:10 AM EST, 23 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
610 AM EST Sat Dec 30 2017

INZ005>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005-
015-016-024-025-311115-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-
Huntington-Wells-Adams-Grant-Blackford-Jay-St. Joseph MI-Branch-
Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
610 AM EST Sat Dec 30 2017 /510 AM CST Sat Dec 30 2017/

This hazardous weather outlook is for portions of northern Indiana...
southwest Michigan and northwest Ohio.

.DAY ONE...Today and Tonight

Snow is expected to end today except for areas near Lake Michigan.
Bitterly cold wind chills are expected tonight into early Sunday
morning especially south of Highway 30. Please see the Winter
Weather Advisory product from this office for more information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

More bitterly cold temperatures and wind chills can be expected this
upcoming week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003-004-MIZ077-078-311115-
La Porte-St. Joseph IN-Berrien-Cass MI-
610 AM EST Sat Dec 30 2017 /510 AM CST Sat Dec 30 2017/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...Today and Tonight

Light lake effect snow showers will persist today and should become
heavy at times tonight. Please see the Winter Storm Warning product
from this office for more information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Lake effect snow showers will be heavy at times before diminishing
Sunday night. Please see the Winter Storm Warning product from this
office for more information.

Bitterly cold temperatures are expected through much of next week.
The cold air will be accompanied by periodic lake effect snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-311115-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
610 AM EST Sat Dec 30 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Conditions hazardous for small craft will continue through tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Conditions hazardous to small craft are likely at times through this
upcoming week. Gale force winds are also possible at times.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.